# SDR CA050308015

- Difficulty date: October 7, 2004
- Submitted: April 1, 2005
- Operation: General aviation
- Make and model: Cessna U206F
- Aircraft time: 7,761 hours
- Engine: Cont IO520F
- Propeller: Hartzl PHCC3YF1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankcase
- Part number: 654101A7R
- Condition: Failed
- Location: Engine
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

(CAN) CRANKCASE FAILURE (7TH STUD CRANKCASE) AS RESULT OF A RECENT FAILURE.   DURING CHANGE ON CYL NR1, SPECIAL ATTENTION WAS PAID TO NR2, NR3 INTERMEDIATE BRG SADDLE.  INSP CONCLUDED THAT MOVEMENT OF BRGS HAD OCCURRED, TEARDOWN OF ENG WOULD BE REQUIRED FOR INVESTIGATION.  FOUND THAT THERE WAS FRETTING OF CRANKCASE ON NR2, NR3 INTERMEDIATE MN BRG THRU-BOLT PADS. PINCH FIT IS LOST ON MN BRGS IN THESE POSITIONS, THEY BECOME LOOSE. NOTE: BRGS ON BOTH SIDES OF CRANKCASE WERE MOVING IN NR2, NR3 INTERMEDIATE BRG POSITIONS.  BRG IS ABLE TO MOVE IN BRG SADDLE (NOT ROTATIONAL). FURTHER OPS WOULD HAVE ALLOWED INCREASED MOVEMENT OF THE BRG, BLOCKING OR RESTRICTING OIL FEED GALLERY IN SADDLE, CAUSE OIL STARVATION.
